16 . December , 2017 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Desihist SA

Big Image

Generic Name: dexbrompheniramine and pseudoephedrine (dex brome fen IR a meen/soo doe e FED rin)
Brand Names: Desihist SA, Dexaphen SA, Dexophed, Disobrom, Disophrol, Dixaphedrine, Drexophed SR, Drixomed, Drixoral, Duomine

What is Desihist SA (dexbrompheniramine and pseudoephedrine)?

Dexbrompheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of dexbrompheniramine and pseudoephedrine is used to treat sneezing, cough, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.

Dexbrompheniramine and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Desihist SA (dexbrompheniramine and pseudoephedrine)?

Always ask a doctor before giving a cold or allergy medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not use any other over-the-counter cold, allergy, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains an antihistamine or decongestant. Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body. Dexbrompheniramine and pseudoephedrine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.

What should I discuss with my healthcare provider before taking Desihist SA (dexbrompheniramine and pseudoephedrine)?

Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body.

Before taking this medication, tell your doctor if you are allergic to dexbrompheniramine, or pseudoephedrine, or if you have:

  • kidney disease;
  • diabetes;

  • glaucoma;

  • heart disease or high blood pressure;

  • diabetes;

  • a thyroid disorder;

  • an enlarged prostate; or

  • problems with urination.

If you have any of these conditions, you may not be able to use dexbrompheniramine and pseudoephedrine, or you may need a dosage adjustment or special tests during treatment.

This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Dexbrompheniramine and pseudoephedrine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

How should I take Desihist SA (dexbrompheniramine and pseudoephedrine)?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Take this medicine with a full glass of water. Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.

This medication can cause you to have unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.

Store the medication at room temperature away from moisture and heat.

What happens if I miss a dose?

Since cold or allergy medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of an overdose may include feeling restless or nervous, nausea, vomiting, stomach pain, dizziness, drowsiness, dry mouth, warmth or tingly feeling, or seizure (convulsions).

What should I avoid while taking Desihist SA (dexbrompheniramine and pseudoephedrine)?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.

Avoid using other medicines that make you sleepy (such as sleeping pills, pain medication, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by dexbrompheniramine and pseudoephedrine.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

Do not use any other over-the-counter cold, allergy, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains an antihistamine or decongestant.

Desihist SA (dexbrompheniramine and pseudoephedrine) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
  • fast, pounding, or uneven heartbeat;

  • confusion, hallucinations, unusual thoughts or behavior;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);

  • confusion, hallucinations, unusual thoughts or behavior;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or

  • urinating less than usual or not at all.

Keep taking the medication and talk to your doctor if you have any of these less serious side effects:

  • blurred vision;

  • dry mouth;

  • nausea, stomach pain, constipation;

  • mild loss of appetite, stomach upset;

  • warmth, tingling, or redness under your skin;

  • sleep problems (insomnia);

  • restless or excitability (especially in children);

  • skin rash or itching;

  • dizziness, drowsiness;

  • problems with memory or concentration; or

  • ringing in your ears.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Desihist SA (dexbrompheniramine and pseudoephedrine)?

Before taking this medication, tell your doctor if you are using any of the following drugs:

  • medicines to treat high blood pressure;

  • a diuretic (water pill);

  • medication to treat irritable bowel syndrome;

  • bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol);

  • aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others);

  • a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others; or

  • antidepressants such as amitriptyline (Elavil), clomipramine (Anafranil), imipramine (Janimine, Tofranil), and others.

If you are using any of these drugs, you may not be able to use dexbrompheniramine and pseudoephedrine, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect dexbrompheniramine and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about dexbrompheniramine and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Dexbrompheniramine and pseudoephedrine is available over-the-counter (without a prescription) in many different brand and generic formulations. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.04. Revision Date: 04/14/2007 5:50:50 PM.

Recent Drug Updates at DrugIndexOnline:





Calciferol Calciferol
Generic Name: ergocalciferol (vitamin D2) (er goe kal SIF e role) Brand Names: Calciferol, Drisdol What is ergocalciferol? Ergocalciferol is vitamin D2. Vitamin D is important for the absorption of calcium from the stomach and for the functioning of calcium in the body. Ergocalciferol is more...

Cortisporin Ointment Cortisporin Ointment
Generic Name: Bacitracin/Hydrocortisone/Neomycin/Polymyxin Ointment (BAS-i-TRAY-sin/HYE-droe-KOR-ti-sone/NEE-oh-MYE-sin/POL-ee-MIX-in) Brand Name: CortisporinCortisporin Ointment is used for:Treating steroid-sensitive skin disorders that have a secondary infection caused by bacteria. Cortisporin more...

erythromycin ophthalmic erythromycin ophthalmic
Generic Name: erythromycin ophthalmic (eh rih throw MYE sin) Brand Names: Ilotycin, Roymicin What is erythromycin ophthalmic? Erythromycin ophthalmic is an antibiotic. Erythromycin ophthalmic is used to treat bacterial infections of the eyes. Erythromycin ophthalmic may also be used for more...

Lanacort 10 Topical Lanacort 10 Topical
Some commonly used brand names are: In the U.S.— Aclovate 1 Acticort 100 7 Aeroseb-Dex 4 Aeroseb-HC 7 Ala-Cort 7 Ala-Scalp HP 7 Allercort 7 Alphaderm 7 Bactine 7 Beta-HC 7 CaldeCORT Anti-Itch 8 CaldeCORT Light 9 Carmol-HC 9 Cetacort 7 Cloderm 2 Cortaid 8 Cort-Dome 7 Cortef Feminine Itch 9 more...

Megestrol Acetate Megestrol Acetate
Pronouncation: (me-JES-trole AS-eh-tate) Class: Progestin Trade Names: Megace - Suspension 40 mg/mL Trade Names: Megace ES - Suspension 125 mg/mL Trade Names: Megestrol - Tablets 20 mg - Tablets 40 mg Apo-Megestrol (Canada) Linmegestrol (Canada) Megace OS (Canada) Nu-Megestrol (Canada) Mechanism of more...

Occlusal-HP Topical Solution Topical Occlusal-HP Topical Solution Topical
Some commonly used brand names are: In the U.S.— Antinea Buf-Puf Acne Cleansing Bar with Vitamin E Calicylic Creme Clearasil Clearstick Maximum Strength Topical Solution Clearasil Clearstick Regular Strength Topical Solution Clearasil Double Textured Pads Maximum Strength Clearasil Double more...

Persantine Persantine
Generic Name: Dipyridamole Tablets (dye-peer-ID-a-mole) Brand Name: PersantinePersantine is used for:Preventing blood clots after heart valve surgery. It is used in combination with anticoagulants (eg, warfarin). It also may be used for other conditions as determined by your doctor. Persantine more...

Propoxyphene Propoxyphene
Note: Palladone (hydromorphone hydrochloride extended release capsules) was suspended from the U.S. market in July 2005 by the manufacturer. Serious side effects were reported when Palladone was taken with alcohol. Some commonly used brand names are: In the U.S.— Astramorph PF 10 more...